Alert archive / Arizona / Flash Flood Warnings in 2008

Flash Flood Warning 19, NWS Phoenix, AZ

July 14, 2008Gila County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Jul 14, 2008, 2:06 PM MST for Gila County, Arizona. It was in force for 114 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2008, 2:06 PM MST (21:06 UTC)
Expired
Jul 14, 2008, 4:00 PM MST
In force
114 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

County Gila County, AZ

The radar

The Phoenix radar (KIWA), 61 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 3:00 PM MSTFLASH FLOOD10 Se Punkin Center, AZDRY WASHES RUNNING ALONG STATE ROUTE 188

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 54 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 9.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2008-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 660 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2008-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
660 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1128 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KPSR 142106
FFWPSR
AZC007-142300-
/O.NEW.KPSR.FF.W.0019.080714T2106Z-080714T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
206 PM MST MON JUL 14 2008

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...

* UNTIL 400 PM MST

* AT 2 PM MST...THUNDERSTORMS WITH VERY HEAVY RAIN WERE OCCURRING 
OVER THE MAZATZAL MOUNTAINS BETWEEN PUNKIN CENTER AND ROOSEVELT. 
FLASH FLOODING IS LIKELY IN SEVERAL BASINS. 

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER   
MAINLY RURAL AREAS OF THE INDICATED COUNTY. HOWEVER...MOTORISTS ON 
STATE ROUTE 188 BETWEEN PUNKIN CENTER AND ROOSEVELT SHOULD BE 
PREPARED FOR SUDDEN INCREASES IN FLOW ACROSS LOW-WATER CROSSINGS. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE. TURN AROUND...DONT DROWN.

LAT...LON 3377 11136 3382 11136 3384 11130 3369 11114
      3363 11123 3369 11131

$$

DG
1 follow-up statement
000 
WGUS75 KPSR 142236
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
336 PM MST MON JUL 14 2008

AZC007-142300-
/O.CON.KPSR.FF.W.0019.000000T0000Z-080714T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILA AZ-
336 PM MST MON JUL 14 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM MST FOR WEST
CENTRAL GILA COUNTY...

AT 335 PM MST...THUNDERSTORMS WERE DIMINISHING OVER WEST CENTRAL 
PORTIONS OF GILA COUNTY. HOWEVER...RADAR INDICATED RAINFALL AMOUNTS 
OF UP TO THREE INCHES OCCURRED IN 90 MINUTES IN THE MOUNTAINS 
NORTHWEST OF ROOSEVELT. 

LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER FLOWING IN NORMALLY 
DRY WASHES ALONG HIGHWAY 188 BETWEEN ROOSEVELT AND PUNKIN CENTER.  

MOTORISTS ON STATE ROUTE 188 SHOULD BE ALERT FOR FLASH FLOODING AT 
ALL LOW WATER CROSSINGS.    

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3377 11136 3382 11136 3384 11130 3369 11114
      3363 11123 3369 11131

$$

MB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 10:50 AM MST, 3 hours 16 minutes earlier.

Area forecast discussion, Jul 14, 10:50 AM MST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
1050 AM MST MON JUL 14 2008

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.UPDATE...UPDATED AVIATION DISCUSSION.

&&

.SYNOPSIS...
A VERY MOIST AIRMASS ACROSS ARIZONA WILL KEEP PLENTY OF CLOUDS
AROUND WITH RELATIVELY COOL AFTERNOON HIGHS. SCATTERED SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON...WITH LOCALLY HEAVY
RAINFALL. MUCH OF SOUTHEAST CALIFORNIA WILL REMAIN DRY TODAY. THE
AIRMASS IS EXPECTED TO GRADUALLY BECOME DRIER AND WARMER BY THE
MIDDLE OF THE WEEK...AS HIGH PRESSURE ALOFT BUILDS OVER ARIZONA.
THIS WILL REDUCE THE CHANCES OF SHOWERS AND THUNDERSTORMS. WEATHER
MODELS ARE INDICATING THUNDERSTORM ACTIVITY MAY INCREASE THIS
WEEKEND.

&&

.DISCUSSION...
HAVE INCREASED POPS FOR TODAY ACROSS S-CNTRL AZ AND SWITCHED WEATHER
WORDING FROM PROBABILITY TO COVERAGE WORDING. HAVE ALSO HIGHLIGHTED
POTENTIAL FOR LOCALLY HEAVY RAIN THIS AFTERNOON/EVENING IN THE
ZONES/GRIDS.

LOOKING AT 12Z UPPER AIR DATA...KPSR SOUNDING IS EXCEPTIONALLY MOIST
WITH A PRECIPITABLE WATER JUST OVER TWO INCHES. MID SHIFT LOWERED
HIGH TEMPERATURES FOR TODAY...WHICH LOOKS TO BE A GOOD CALL. THE
LOWER TEMPERATURES WILL PUT A BIT OF A LID ON CAPE/INSTABILITY
GETTING OUT OF CONTROL. EVEN STILL...MODEST WARMING GIVES CAPE
VALUES NEAR 1000. MAIN FACTOR IN INCREASING POPS FOR TODAY WAS BASED
ON LATEST WATER VAPOR AND IR SATELLITE IMAGERY. HARD TO ASSESS...BUT
APPEARS THAT THERE ARE STILL SEVERAL SMALL
CIRCULATIONS/PERTURBATIONS IN THE SWLY FLOW. LOOKING BACK AT
YESTERDAY...APPEARS THAT IT WAS ONE OF THESE SMALL WAVES WHICH
HELPED KICK-OFF CONVECTION. WITH A SIMILAR FLOW...AND GIVEN THE
AIRMASS...FELT POPS NEEDED TO BE HIGHER. PRECIPITABLE WATER NEAR 2
INCHES NECESSITATED HEAVY RAIN WORDING. WOULD CONSIDER A FLASH FLOOD
WATCH...BUT NOT SOLD THAT CONVECTIVE COVERAGE WOULD BE WIDESPREAD
ENOUGH TO WARRANT IT. WILL CONTINUE TO MONITOR THAT THOUGH THROUGH
THE DAY.

PREVIOUS DISCUSSION...
OTHERWISE...THE QUESTION FOR TODAY IS...HOW CONVECTIVELY ACTIVE WILL
IT GET? OVER SOUTH CENTRAL ARIZONA...CONSIDERABLE CONVECTIVE DEBRIS
CLOUDS LINGERING INTO THE MORNING HOURS...ALONG WITH MUCH COOLER
SURFACE TEMPERATURES TEND TO STABILIZE THE ATMOSPHERE SOMEWHAT.
HOWEVER...THERE IS STILL SOME UPPER LEVEL WEAKNESS (300 MB AND
ABOVE) OVER THE EASTERN HALF OF AZ THAT COULD SUPPORT ANOTHER ROUND
OF MOUNTAIN THUNDERSTORMS LATER IN THE DAY. WESTWARD MOVING OUTFLOW
BOUNDARIES FROM THIS CONVECTION COULD TRIGGER CENTRAL DESERT
CONVECTION BY EVENING...INCLUDING PHOENIX. UPPER LEVEL SPEED
DIVERGENCE...OR REAR ENTRANCE JET DYNAMICS...IS FORECAST OVER THE
EASTERN MOGOLLON RIM AND WHITE MOUNTAINS TODAY. IN OTHER WORDS...15
KNOT 250 MB WINDS OVER CASA GRANDE ACCELERATE ANTI-CYCLONICALLY INTO
A 45 KNOT JET MAX OVER NORTHWEST NEW MEXICO THIS AFTERNOON...WEAKER
ON TUESDAY.

OVER SOUTHEAST CA AND SOUTHWEST AZ...NOT MUCH UPPER LEVEL SUPPORT IS
EXPECTED THOUGH VERY HUMID CONDITIONS COULD STILL PROVIDE A SLIGHT
CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS TODAY AND TUESDAY...
MAINLY OVER THE HIGHER TERRAIN.

WEDNESDAY AND THURSDAY...
LOW LEVEL MONSOON MOISTURE WILL BE THINNING SOMEWHAT. THEREFORE ONLY
A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS...MAINLY
OVER SOUTHWEST AND SOUTH CENTRAL AZ ARE EXPECTED.

FRIDAY AND SATURDAY...
A WEAKENING INVERTED TROF MOVING NORTH FROM MEXICO COULD TRIGGER
ANOTHER ROUND OF WIDESPREAD CONVECTION OVER SOUTH CENTRAL...AND
PARTS OF SOUTHWEST AZ. AND...A LARGER UPPER LEVEL INVERTED TROF IS
FORECAST TO MOVE TOWARD AZ FROM WEST TEXAS THIS WEEKEND.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX/KIWA AND SURROUNDING
AIRFIELDS...SHOWERS ARE CONTINUING TO DEVELOP TO THE NORTHWEST OF
THE PHOENIX METRO AREA...WITH THUNDERSTORM DEVELOPMENT OFF TO AN
EARLY START TODAY IN THE HIGHER TERRAIN OF SOUTHERN GILA COUNTY.
PLENTIFUL MOISTURE REMAINS TODAY...SO THUNDERSTORM ACTIVITY IS
CERTAINLY A POSSIBILITY FOR THE LOWER DESERT FLOORS. IT APPEARS THE
FAVORED AREAS WILL BE TO THE NORTH AND EAST OF THE GREATER PHOENIX
AREA THIS AFTERNOON. HAVE OPTED TO KEEP MENTION OF T-STORMS AND WIND
SHIFTS ASSOCIATED WITH OUTFLOW OUT OF THE TAFS FOR NOW...DUE TO
UNCERTAINTY OF TIMING AND LOCATION...BUT WILL AMEND IF TRENDS LEAD
TO INCREASED CONFIDENCE OF THUNDERSTORM ACTIVITY IN THE PHOENIX
METRO AREA.

SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA...KNYL/KBLH AND KIPL...
THE MAIN THREAT FOR PRECIPITATION WILL STAY TO THE EAST OF THE LOWER
CO RIVER TODAY AND TONIGHT...WITH ONLY A SLIGHT CHANCE FOR MAINLY
AFTERNOON/EVE STORMS ACROSS THE AREA. WINDS WILL FAVOR THE SOUTH
GENERALLY LESS THAN 20 MPH TODAY...WITH A TENDENCY TO TURN MORE TO
THE SOUTHWEST OR WEST AFTER 22Z.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
TUESDAY THROUGH SATURDAY...
CONVECTIVE ACTIVITY WILL GENERALLY TREND DOWN TUESDAY THROUGH
THURSDAY...ESPECIALLY FROM THE COLORADO RIVER WESTWARD. TEMPERATURES
WILL RISE BACK TO NEAR NORMAL LEVELS...WITH RH VALUES TREND DOWN
SLOWLY...THOUGH SIGNIFICANT DRYING IS NOT EXPECTED OVER THE
SOUTH-CENTRAL ARIZONA. MODELS HINTING THAT MOISTURE LEVELS COULD
INCREASE AGAIN TOWARD NEXT WEEKEND...WHICH WILL BEAR MONITORING.
OTHERWISE NO SIGNIFICANT FIRE WEATHER CONCERNS AT THIS TIME.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX

DISCUSSION...INIGUEZ/VASQUEZ
AVIATION...ROGERS
FIRE WEATHER...CB
Hazardous weather outlook, Jul 14, 9:12 AM MST, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PHOENIX AZ
912 AM MST MON JUL 14 2008

AZZ021>023-026>028-150400-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-
GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
912 AM MST MON JUL 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
EVENING. THE PRIMARY HAZARD IS LOCALLY HEAVY RAIN WHICH MAY LEAD TO
THE FLOODING OF ROADS...STREAMS...WASHES AND LOW LYING AREAS.
STRONGER THUNDERSTORMS CAN ALSO PRODUCE STRONG GUSTY WINDS IN EXCESS
OF 40 MPH....AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A CONTINUED CHANCE FOR MAINLY LATE AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS. THE PRIMARY HAZARDS WILL BE BRIEF
HEAVY RAIN...STRONG GUSTY WINDS GREATER THAN 40 MPH...AND DEADLY
CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-150400-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
912 AM MST MON JUL 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THE
PRIMARY HAZARD WILL BE LOCALLY HEAVY RAIN WHICH COULD LEAD TO
FLOODING OF AREA ROADS...STREAMS...WASHES AND LOW LYING AREAS. IN
ADDITION...STRONGER STORMS COULD PRODUCE STRONG GUSTY WINDS IN
EXCESS OF 40 MPH...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A CONTINUED CHANCE FOR MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS...WITH THE PRIMARY HAZARD LOCALLY HEAVY
RAIN. STRONGER STORMS MAY ALSO PRODUCE GUSTY WINDS IN EXCESS OF
40 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-025-CAZ030>033-150400-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
912 AM MST MON JUL 14 2008 /912 AM PDT MON JUL 14 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME
SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS. THE PRIMARY HAZARD WILL BE BRIEF HEAVY
RAIN. STRONGER THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE STRONG
GUSTY WINDS IN EXCESS OF 45 MPH...BLOWING DUST AND SAND...AND DEADLY
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A CONTINUED SLIGHT CHANCE FOR MAINLY AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS TUESDAY AND WEDNESDAY. THE PRIMARY
HAZARDS WILL BE BRIEF HEAVY RAIN...GUSTY WINDS GREATER THAN 45
MPH...BLOWING DUST AND SAND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

INIGUEZ/HV

In the hours before

Special weather statement, Jul 14, 1:16 PM MST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
116 PM MST MON JUL 14 2008

AZZ022>024-028-142300-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...LAKE PLEASANT...MORRISTOWN...
NEW RIVER...TONOPAH...BUCKEYE...WICKENBURG...CAREFREE...
CAVE CREEK...CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...
MESA...PEORIA...PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GLOBE...
MIAMI...SAN CARLOS...SUPERIOR...ALSO INCLUDING APACHE...
BARTLETT...CANYON...HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...
APACHE JUNCTION...CASA GRANDE...COOLIDGE...FLORENCE
116 PM MST MON JUL 14 2008

...ISOLATED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL THIS AFTERNOON...

ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER PORTIONS OF SOUTH
CENTRAL ARIZONA THIS AFTERNOON. THE AIR MASS IS EXTREMELY MOIST...AND
STEERING WINDS ARE VERY WEAK...SO STORMS WILL BE SLOW-MOVING AND
CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...ON THE ORDER OF 1 TO 2
INCHES PER HOUR. RAINFALL OF THIS MAGNITUDE AND RATE WOULD RESULT IN
SIGNIFICANT URBAN AND SMALL STREAM FLOODING. IN ADDITION TO THE LOCALLY
HEAVY RAINFALL...GUSTY WINDS TO 45 MPH AND CLOUD TO GROUND LIGHTNING
CAN BE EXPECTED WITH STORMS.

DURING THE EARLY AFTERNOON...STORMS WILL BE MOST NUMEROUS OVER THE
HIGHER TERRAIN OF NORTH-CENTRAL AND NORTHEAST MARICOPA COUNTY...AS
WELL AS SOUTHERN GILA COUNTY. AS THE AFTERNOON PROGRESSES...STORMS
WILL BECOME MORE NUMEROUS OVER LOWER DESERT LOCALES...ESPECIALLY
EAST-CENTRAL MARICOPA COUNTY AND NORTHEAST PINAL COUNTY. AS FAR AS
THE GREATER PHOENIX METRO IS CONCERNED...THE NORTH AND EAST
PORTIONS...INCLUDING SCOTTSDALE...EAST MESA...AND FOUNTAIN HILLS...
APPEAR TO HAVE THE BEST CHANCE FOR STORMS.

PEOPLE IN METRO PHOENIX...GLOBE...MIAMI...AND OTHER COMMUNITIES IN
SOUTH-CENTRAL ARIZONA ARE ENCOURAGED TO LISTEN FOR POSSIBLE
STATEMENTS...ADVISORIES...AND WARNINGS FROM THE NATIONAL WEATHER
SERVICE CONCERNING THIS WEATHER SITUATION.

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 11:37 AM MSTFlash Flood WarningPSRMaricopa113 min
Jul 14, 12:14 PM MSTFlash Flood WarningPSRMaricopa76 min
Jul 14, 3:35 PM MSTSevere Thunderstorm WarningPSRPinal55 min
Jul 14, 4:09 PM MSTAreal Flood AdvisoryPSRPinal111 min

Nearby

Flash Flood Warnings in Arizona, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.